MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367874
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that prior to use tubes were discovered to be collapsed with 800 bd vacutainer® sodium heparinn (nh) 158 usp units blood collection tubes.The following information was provided by the initial reporter: collapsed tubes.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for collapsed tubes with the incident lot was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Note that there are potentially varying degrees of tube collapse, based on the temperature and duration of time at elevated temperature.Mildly collapsed tubes will retain vacuum and only show minimal deformation.Mildly collapsed tubes will draw appropriately, but may not be able to be processed on laboratory instruments (e.G.May be slightly bowed and no longer fit in a rack).As long as the vacuum is retained and the tube fills appropriately, the tube will function properly.Fully collapsed tubes appear flattened, twisted, and visibly deformed.Fully collapsed tubes retain little or no vacuum and therefore cannot be drawn to an appreciable volume.These tubes are easily identified before use by the healthcare worker, so there is no potential impact to the patient.
 
Event or Problem Description

Brand Name
BD VACUTAINER SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10482920
Report Number1917413-2020-00782
Device Sequence Number14055882
Product Code JKA
UDI-Device Identifier50382903678742
UDI-Public50382903678742
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Model Number367874
Device Catalogue Number367874
Device Lot Number9095765
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;